Alert archive / Idaho / Special Weather Statements in 2021

Special Weather Statement, NWS Missoula, MT

July 3, 2021Lemhi County, Idaho

NWS Missoula, MT issued this special weather statement at Jul 3, 2021, 7:07 PM MDT for Lemhi County, Idaho. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 7:07 PM MDT (01:07 UTC)
Expired
Jul 3, 2021, 7:45 PM MDT
In force
38 min
Issued by
NWS Missoula, MT

County Lemhi County, ID

The radar

The Missoula radar (KMSX), 224 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 1.1 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2021-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2021-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
3597 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

315 
WWUS85 KMSO 040107
SPSMSO

Special Weather Statement
National Weather Service Missoula MT
707 PM MDT Sat Jul 3 2021
 
IDZ009-010-040145-
Eastern Lemhi County ID-Western Lemhi County ID-
707 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 745 PM
MDT...

At 706 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Salmon, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
KSMN, Tendoy, Williams Lake and Baker. 

LAT...LON 4500 11405 4514 11396 4510 11359 4490 11364
TIME...MOT...LOC 0106Z 277DEG 17KT 4504 11392 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 3, 1:48 PM MDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jul 3, 1:48 PM MDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
148 PM MDT Sat Jul 3 2021

.DISCUSSION...While the majority of the Northern Rockies remains
hot and dry with nary a cloud in the sky, isolated thunderstorms
have begun to form off the terrain across southwest Montana. These
storms, though few in coverage, are likely to continue through
later this evening and produce gusty winds as they pass.
Lightning will also be present, so if you are outdoors this
afternoon across southwest Montana (including the city of Butte
and adjacent communities), take appropriate measures to protect
yourself if you hear thunder nearby. A few storms may also form
across Lemhi county, Idaho and move eastward into the
Beaverhead/Deerlodge region, but again, coverage will be minimal
but gusty winds could result from any storm that develops.

Sunday will be quite similar to today in that all locations will
once again be well above normal for daytime temperatures, but with
the chance for isolated storms to once again develop across
southwest Montana in the afternoon/evening.

Temperatures will remain locked in the 90s for western Montana and
most of north central Idaho this week, with the exception of
lower valley locations of the Camas Prairie in Idaho seeing 100
degrees again throughout the week. There is no organized weather
system on the horizon that looks to shove this area of dominant
high pressure out of our region, so plan for another hot week with
very little, if any, precipitation.

A dry frontal passage is likely on Wednesday, which would bring
breezy winds to the the area, elevating fire weather concerns.

&&

.AVIATION...High density altitudes continue under dominant high
pressure. Isolated thunderstorms could impact KBTM now through
04/0200Z, and possibly KSMN as well. Lightning and gusty winds are
the main concern with storms that do develop. Otherwise, hot and
dry conditions prevail for the rest of the Northern Rockies for
another 24 hours.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...None.
&&

In the hours before

Special weather statement, Jul 3, 5:50 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Missoula MT
550 PM MDT Sat Jul 3 2021

IDZ009-010-040015-
Eastern Lemhi County ID-Western Lemhi County ID-
550 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LEMHI COUNTY UNTIL
615 PM MDT...

At 550 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Salmon, moving northeast at 60 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Carmen.

LAT...LON 4529 11401 4540 11375 4539 11373 4536 11373
      4533 11374 4529 11368 4525 11369 4524 11366
      4523 11365 4520 11392
TIME...MOT...LOC 2350Z 243DEG 53KT 4528 11379
Special weather statement, Jul 3, 7:07 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
707 PM MDT Sat Jul 3 2021

IDZ009-010-040145-
Eastern Lemhi County ID-Western Lemhi County ID-
707 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 745 PM
MDT...

At 706 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Salmon, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
KSMN, Tendoy, Williams Lake and Baker.

LAT...LON 4500 11405 4514 11396 4510 11359 4490 11364
TIME...MOT...LOC 0106Z 277DEG 17KT 4504 11392

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:28 PM MDTSpecial Weather StatementMSOSilver Bow47 min
Jul 3, 10:03 PM MDTSpecial Weather StatementMSOSilver Bow42 min
Jul 4, 3:28 PM MDTSpecial Weather StatementMSOSilver Bow32 min
Jul 4, 4:15 PM MDTSpecial Weather StatementMSOSilver Bow30 min
Jul 4, 4:24 PM MDTSpecial Weather StatementMSODeer Lodge36 min

Nearby

Special Weather Statements in Idaho, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.